Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 182, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 13, 2015, 4:44 PM CDT for Crockett County, Sutton County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2015, 4:44 PM CDT (21:44 UTC)
- Expired
- May 13, 2015, 5:30 PM CDT
- In force
- 46 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crockett County, TX, Sutton County, TX
The radar
The San Angelo radar (KSJT), 96 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 3:09 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 9.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:33 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 13, 3:33 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 333 PM CDT Wed May 13 2015 .SHORT TERM... (Tonight and Tomorrow) ...Flash Flooding Threat Until 7 PM This Evening... Showers and thunderstorms remain in the forecast for the next 24 hours. A loop of composite reflectivity, on the state scale, indicates the band of showers and thunderstorms has moved east of our counties; it now extends from deep south Texas north into The Fort Worth and Dallas area. Across West Central Texas, radar data indicate some shower and thunderstorm activity is developing, where skies are clearing across western counties. Based on radar and satellite trends, along with model data, confidence is moderate to high for showers and thunderstorms developing over or moving into West Central Texas this afternoon and evening. Nevertheless, confidence is low for where that might occur. Thus, continuing lower PoPs for most areas of the tonight period looks reasonable. For tomorrow, confidence for development and location of showers and thunderstorms is low; so, 20 PoPs across the board is adequate for that period. Although the threat of widespread flash flooding has diminished across West Central Texas, continuing the Flash Flood Watch until 7 PM CDT this evening looks to be the most prudent course, especially given the potential for thunderstorms this afternoon and evening. Huber .LONG TERM... (Thursday Night through Wednesday) The next Pacific upper level trough will move over southern California on Friday and then lift northeast over the northern Plains by Sunday. The forecast area will remain in a southwest flow aloft through the weekend with a tightening dryline west of the CWA. The chance of thunderstorms will continue into the weekend with the best chance Saturday afternoon into Sunday morning as a Pacific front driven by the upper level trough catches up to the dryline over West Texas. Anther upper level trough moving over the Pacific Northwest this weekend will serve to maintain the southwest flow aloft over the forecast area into the middle of next week, concomitant with a continued chance of dryline derived thunderstorms moving over the forecast area. Afternoon highs will remain in the low to mid 80s with morning lows generally in the mid 60s. 15 && .PRELIMINARY POINT TEMPS/POPS... Abilene 63 82 66 84 67 / 30 20 40 30 30 San Angelo 64 84 66 86 68 / 20 20 30 20 20 Junction 64 83 66 82 69 / 30 20 50 30 20 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH until 7 PM CDT this evening FOR THE FOLLOWING ZONES: Brown...Callahan...Coke...Coleman...Concho...Crockett... Fisher...Haskell...Irion...Jones...Kimble...Mason...McCulloch... Menard...Nolan...Runnels...San Saba...Schleicher...Shackelford... Sterling...Sutton...Taylor...Throckmorton...Tom Green. &&
Hazardous weather outlook, May 13, 2:47 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 247 PM CDT WED MAY 13 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-142000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 247 PM CDT WED MAY 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY THIS AFTERNOON AND EVENING. THE MAIN HAZARDS ARE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND THE POTENTIAL FOR FLASH FLOODING FROM HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH EARLY NEXT WEEK. THERE IS A POTENTIAL FOR SEVERE THUNDERSTORMS...MAINLY ON FRIDAY AND SATURDAY. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WE DO NOT ANTICIPATE SPOTTER ACTIVATION. HOWEVER...WE STRONGLY ENCOURAGE SPOTTERS AND RAINFALL OBSERVERS TO RELAY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN SAN ANGELO.
In the hours before
Special weather statement, May 13, 3:31 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 331 PM CDT WED MAY 13 2015 TXZ065-072-132100- TOM GREEN TX-COKE TX- 331 PM CDT WED MAY 13 2015 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR TOM GREEN AND COKE COUNTIES... POTENTIAL STORM HAZARDS INCLUDE... HAIL UP TO THE SIZE OF A DIME. AT 329 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WATER VALLEY...OR ABOUT 20 MILES SOUTHEAST OF STERLING CITY...MOVING NORTHEAST AT 15 MPH. POTENTIAL STORM IMPACTS INCLUDE... SOME BROKEN TREE BRANCHES... LIGHT LOOSE OBJECTS TOPPLED... DANGEROUS DRIVING CONDITIONS... ISOLATED SMALL DENTS TO VEHICLES... THE STRONG THUNDERSTORM WILL BE NEAR... NORTHWESTERN TOM GREEN AND SOUTHWESTERN COKE COUNTIES. LAT...LON 3185 10063 3167 10047 3153 10074 3167 10086 TIME...MOT...LOC 2031Z 233DEG 15KT 3167 10071
Special weather statement, May 13, 3:34 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
334 PM CDT WED MAY 13 2015
TXZ064-065-132100-
STERLING TX-COKE TX-
334 PM CDT WED MAY 13 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR
STERLING AND COKE COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF A NICKEL.
AT 332 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES
NORTHEAST OF STERLING CITY...MOVING NORTHEAST AT 15 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
THE INTERSECTION OF HIGHWAY 158 AND RANCH ROAD 2059 BY 350 PM CDT
SILVER BY 400 PM CDT
LAT...LON 3210 10084 3208 10044 3192 10053 3188 10076
3198 10090
TIME...MOT...LOC 2034Z 233DEG 15KT 3195 10081Special weather statement, May 13, 3:43 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 343 PM CDT WED MAY 13 2015 TXZ071-132115- IRION TX- 343 PM CDT WED MAY 13 2015 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR IRION COUNTY... POTENTIAL STORM HAZARDS INCLUDE... GUSTY WINDS AND HAIL AT 340 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST OF BARNHART...MOVING NORTHEAST AT 20 MPH. POTENTIAL STORM IMPACTS INCLUDE... SOME BROKEN TREE BRANCHES... LIGHT LOOSE OBJECTS TOPPLED... DANGEROUS DRIVING CONDITIONS... ISOLATED SMALL DENTS TO VEHICLES... THE STRONG THUNDERSTORM WILL BE NEAR... CENTRAL IRION COUNTY. LAT...LON 3152 10094 3114 10081 3109 10123 3130 10123 TIME...MOT...LOC 2043Z 238DEG 19KT 3129 10108
Special weather statement, May 13, 3:47 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
347 PM CDT WED MAY 13 2015
TXZ076-132115-
CROCKETT TX-
347 PM CDT WED MAY 13 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR
CROCKETT COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH AND HAIL UP TO THE SIZE OF A DIME.
AT 345 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF OZONA TO 24 MILES SOUTHWEST OF
SHEFFIELD...MOVING NORTHEAST AT 20 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
ISOLATED SMALL DENTS TO VEHICLES...
STRONG THUNDERSTORMS WILL BE NEAR...
THE INTERSECTION OF I-10 AND HIGHWAY 290...FT LANCASTER AND I-10
NEAR THE CROCKETT-PECOS COUNTY LINE BY 415 PM CDT
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 325 AND 364.
LAT...LON 3042 10175 3047 10172 3047 10169 3052 10169
3055 10165 3063 10167 3065 10176 3070 10182
3075 10182 3104 10117 3059 10117 3034 10166
TIME...MOT...LOC 2046Z 228DEG 17KT 3082 10136 3039 10203Special weather statement, May 13, 4:13 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 413 PM CDT WED MAY 13 2015 TXZ054-132145- NOLAN TX- 413 PM CDT WED MAY 13 2015 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR NOLAN COUNTY... POTENTIAL STORM HAZARDS INCLUDE... HAIL UP TO THE SIZE OF A DIME. AT 409 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF MARYNEAL...MOVING EAST AT 20 MPH. POTENTIAL STORM IMPACTS INCLUDE... SOME BROKEN TREE BRANCHES... LIGHT LOOSE OBJECTS TOPPLED... DANGEROUS DRIVING CONDITIONS... ISOLATED SMALL DENTS TO VEHICLES.... THE STRONG THUNDERSTORM WILL BE NEAR... MARYNEAL AND THE INTERSECTION OF RANCH ROAD 608 AND HIGHWAY 147 BY 430 PM CDT THE INTERSECTION OF HIGHWAY 70 AND RANCH ROAD 53 AND NOLAN BY 445 PM CDT LAT...LON 3246 10024 3208 10023 3208 10067 3232 10067 TIME...MOT...LOC 2112Z 252DEG 17KT 3219 10055
Special weather statement, May 13, 4:40 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
440 PM CDT WED MAY 13 2015
TXZ076-132215-
CROCKETT TX-
440 PM CDT WED MAY 13 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR
CROCKETT COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 437 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME SOUTH
CENTRAL CROCKETT COUNTY...OR ABOUT 29 MILES SOUTH OF SHEFFIELD...
MOVING SOUTHEAST AT 25 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
SOUTHERN CROCKETT COUNTY.
LAT...LON 3029 10176 3032 10175 3033 10174 3035 10170
3035 10166 3040 10172 3042 10172 3036 10150
3029 10145 3028 10175
TIME...MOT...LOC 2141Z 298DEG 22KT 3029 10163The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:01 AM CDT | Areal Flood Advisory | SJT | Kimble, McCulloch, Mason, Menard | 119 min |
| May 13, 10:09 AM CDT | Areal Flood Advisory | SJT | Brown, San Saba | 111 min |
| May 13, 1:10 PM CDT | Special Weather Statement | SJT | Upton | 35 min |
| May 13, 2:03 PM CDT | Special Weather Statement | SJT | Crockett | 27 min |
| May 13, 2:29 PM CDT | Special Weather Statement | SJT | Crockett | 46 min |
| May 13, 2:55 PM CDT | Special Weather Statement | SJT | Nolan | 35 min |
| May 13, 3:05 PM CDT | Special Weather Statement | SJT | Crockett | 25 min |
| May 13, 3:31 PM CDT | Special Weather Statement | SJT | Coke | 29 min |
| May 13, 3:34 PM CDT | Special Weather Statement | SJT | Coke | 26 min |
| May 13, 3:43 PM CDT | Special Weather Statement | SJT | Irion | 32 min |
| May 13, 3:47 PM CDT | Special Weather Statement | SJT | Crockett | 28 min |
| May 13, 4:02 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 19 min |
| May 13, 4:06 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 39 min |
| May 13, 4:13 PM CDT | Special Weather Statement | SJT | Nolan | 32 min |
| May 13, 4:35 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 40 min |
| May 13, 4:40 PM CDT | Special Weather Statement | SJT | Crockett | 35 min |
| May 13, 4:47 PM CDT | Special Weather Statement | SJT | Schleicher | 28 min |
| May 13, 4:56 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 49 min |
| May 13, 5:01 PM CDT | Tornado Warning | SJT | Nolan | 29 min |
| May 13, 5:29 PM CDT | Tornado Warning | SJT | Nolan, Taylor | 31 min |
| May 13, 5:41 PM CDT | Special Weather Statement | SJT | Sutton | 34 min |
| May 13, 5:44 PM CDT | Areal Flood Advisory | SJT | Nolan, Taylor | 91 min |
| May 13, 5:57 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 33 min |
| May 13, 5:59 PM CDT | Tornado Warning | SJT | Taylor | 14 min |
| May 13, 6:09 PM CDT | Severe Thunderstorm Warning | SJT | Runnels, Taylor | 51 min |
| May 13, 6:58 PM CDT | Special Weather Statement | SJT | Coleman | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.